Hail, Yavapai
- When
- July 23, 2:40 PM MST to 2:45 PM MST
- Where
- Yavapai County, 2.15 mi SSW of Ashfork
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.190, -112.490
A thunderstorm produced hail from 1/2 to 1 inch in diameter.
A thunderstorm produced hail up to one inch in diameter about 2 miles south of Ash Fork.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced hail up to one inch in diameter about 2 miles south of Ash Fork.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 23, 2:35 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST FRI JUL 23 2010 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS. OVER THE WEEKEND...A SLIGHT DRYING AND WARMING TREND IS EXPECTED...MAINLY NORTH AND WEST OF FLAGSTAFF. EARLY NEXT WEEK...INCREASING CHANCES FOR PRECIPITATION AND COOLING TEMPERATURES WILL RETURN AS DEEP MOIST SOUTHERLY FLOW DEVELOPS. && .DISCUSSION...A MOIST AND UNSTABLE AIR MASS REMAINS OVER NORTHERN AZ...WITH DRIER AIR RESIDING OVER UT AND NV. SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM...AND MANY HAVE PRODUCED LOCALLY TORRENTIAL RAINFALL. A LOW PRESSURE CENTER MOVING INTO EAST CENTRAL AZ AND A HIGH PRESSURE CENTER DEVELOPING OVER THE NORTHERN GREAT BASIN WILL PUSH THE DRY AIR INTO THE FAR NORTHERN AND WESTERN PORTIONS OF THE STATE OVER THE WEEKEND FOR A SLIGHT DRYING AND WARMING TREND. NEVERTHELESS...ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY. SOUTH/EAST OF FLAGSTAFF...LITTLE CHANGE IN PRECIPITATION CHANCES ARE A EXPECTED...AND STORMS WILL HAVE A TENDENCY TO BEGIN OVER THE MOGOLLON RIM AND MOVE SOUTHWARD INTO THE CENTRAL AZ DESERTS IN THE AFTERNOON AND EVENING. EARLY NEXT WEEK...MOISTURE SHOULD BEGIN TO RAMP UP ACROSS NORTHERN AZ AGAIN AS A TROUGH MOVES INTO THE EASTERN PACIFIC AND CAUSES SOUTHERLY FLOW TO AMPLIFY OVER ARIZONA. THIS WILL LAST THROUGH THE END OF NEXT WEEK. && .AVIATION...FOR THE 00Z PACKAGE...A MOIST AIR MASS REMAINS ACROSS THE AREA. TIL 03Z SAT..SCT-NMRS SHOWERS AND THUNDERSTORMS ARE EXPECTED SOUTH OF A SELIGMAN-JACOB LAKE-WINDOW ROCK LINE....STRONGER STORMS WILL CONTAIN TORRENTIAL RAIN. WIDELY SCATTERED THUNDERSTORMS ARE FORECAST NORTH OF THIS LINE. AFT 03Z...SHOWERS AND STORMS BECOME ISOLATED WITH BROKEN TO OVERCAST CEILINGS AT 5-10 KFT AGL. AFT 17Z SAT...SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER NORTHERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.......DJO AVIATION.....DL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST FRI JUL 23 2010 AZZ004>018-037>040-240815- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 955 AM MST FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. THE MAIN THREATS WILL BE HEAVY DOWNPOURS AND LOCALIZED FLOODING...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORMS. A FEW OF THE STRONGER STORMS WILL ALSO PRODUCE DAMAGING HAIL AND STRONG WIND GUSTS...POSSIBLY EXCEEDING 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND...ALTHOUGH A SLIGHT DECREASE IN COVERAGE IS POSSIBLE. EARLY NEXT WEEK...A RETURN TO DEEP SOUTHERLY FLOW AND AN INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 136 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced hail from 1/2 to 1 inch in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253504.